Tornadoes · United States · Illinois · 2024

EF1 tornado, Omega Forbes Arpt, Illinois, May 26, 2024

This EF1 tornado ran 1.1 miles across Marion County on May 26, 2024, touching down at 7:28 PM CDT and reaching 325 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 26, 2024
Touchdown
7:28 PM CDT (00:28 UTC)
Lifted
7:30 PM CDT (00:30 UTC)
On the ground
2 minutes
Path length
1.1 miles (1.8 km)
Path width
325 yards (297 m)
Deaths
0
Injuries
0
County
Marion County
Touchdown point
38.729, -88.788
Lift-off point
38.732, -88.768
Record number
2405261828-01

The damage survey

50 damage points were recorded along this path by NWS ILX and NWS LSX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF2. The highest wind the damage implies is 115 mph.

  • Car port tossed across a field
  • 9 power poles down / snapped
  • Trees snapped/twisted with downed power line
  • Leaning pole and large branches down

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

During the afternoon and early evening of May 26, 2024, ten tornadoes touched down in the St. Louis metropolitan area and southwest Illinois from a mix of supercells and QLCS modes. This occurred alongside numerous reports of large hail of up to 2.5 inches in diameter and damaging winds of up to 81 mph. Thankfully, there were no reported injuries or fatalities with these thunderstorms.

A brief, weak tornado touched down just west of Forbes Lake, uprooting and snapping several trees before dissipating just east of the Oak Ridge Trailhead. Overall, the tornado was rated EF1 with a path length of 1.12 miles and a max path width of 325 yards. No deaths or injuries were reported.

A tornado touched down just northwest of Omega and tracked eastward south of Forbes Lake primarily uprooting and snapping trees along its path and causing minor roof damage to a farm outbuilding on Seavers Road. The tornado then crossed into Clay County (WFO ILX) and strengthened to EF2 intensity. The tornado was rated EF1 in Marion County with a path length of 4.66 miles and a max path width of 500 yards. Overall, the tornado was rated EF2 with a path length of 8.28 miles and a max path width of 500 yards. No deaths or injuries were reported.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

28 minutes of warning. NWS LSX issued a tornado warning for this county at 00:00 UTC, 28 minutes before the tornado touched down, in force until 00:45 UTC.

The county was under a tornado watch, issued at 21:05 UTC and running to 00:50 UTC.

Issued (UTC)ExpiredProductOffice
21:05 UTC00:50 UTCTornado WatchLSX
00:00 UTC00:45 UTCTornado WarningLSX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:20 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at May 26, 6:09 PM CDT, 1 hour 19 minutes earlier. Its key messages:

  • -Significant severe thunderstorms are likely through this evening, along and south of I-70. The main threats are very large hail (2"+), damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher). -Locally heavy rainfall, up to 2-5 inches, is possible with this round of storms. -Dry and mild weather expected through the work week with temperatures near normal.
Area forecast discussion, May 26, 6:09 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
609 PM CDT Sun May 26 2024

.KEY MESSAGES...

-Significant severe thunderstorms are likely through this evening,
along and south of I-70. The main threats are very large hail (2"+),
damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher).

-Locally heavy rainfall, up to 2-5 inches, is possible with this
round of storms.

-Dry and mild weather expected through the work week with
 temperatures near normal.

&&

.SHORT TERM...  (Through Late Monday Night)
Issued at 316 PM CDT Sun May 26 2024

Latest visible satellite and radar imagery indicates that a cu
field is developing between I-70 and I-44, as well as scattered
storms as of 20z. In the meantime, strong heating is occurring in
this area with steep LR (8-8.5C/km), MU CAPEs 2000-3000 J/kg, as
well as decent deep layer shear (50-60kts). So thunderstorms will
continue to develop in this area within the strongly sheared
environment. Supercells will be the dominant convective mode then
transition to a more linear structure as the activity exits the
forecast area later this evening. There is a risk for all severe
hazards including very large hail (2"+), damaging winds (70-80+
mph) and strong tornadoes (EF2 or higher), especially along and
south of I-70.

Otherwise, there is still the possibility of locally heavy rainfall
as the storms move through. With west-east shear parallel to the
outflow boundary, could see training storms through this evening.
The latest HREF probability matched mean indicates the potential for
rainfall up to 2" over a 3 hour period. Areas that have already seen
modest rainfall in the past two days will be at higher risk for
flash flooding. So the Flood Watch remains in effect until 06z
Monday.

Surface ridge will build in behind the cold front late tonight with
dry and pleasant weather returning on Monday. Lows tonight will be
in the mid 50s to low 60s. In the meantime, a secondary shortwave
will rotate around the system and sink southeast through the
forecast area during the day on Monday. Will see increasing cu
field, but the best chances for showers will be just north of the
forecast area. Highs will be in the upper 70s to mid 80s.

Byrd
&&

.LONG TERM...  (Tuesday through Next Sunday)
Issued at 316 PM CDT Sun May 26 2024

Upper level ridge will build over the western CONUS while
troughing lingers over the eastern half. Therefore the forecast
area will be in northwest flow aloft with temperatures a bit below
normal through the end of the work week. Otherwise, the pattern
begins to change late in the work week with chances of rain
returning by next weekend.

Byrd
&&

.AVIATION...  (For the 00z TAFs through 00z Monday Evening)
Issued at 606 PM CDT Sun May 26 2024

Cold front has moved through KUIN, KCOU and KJEF with winds from
the northwest. Otherwise, the front is in the process of moving
through the St. Louis metro area, so kept a one hour tempo group
for MVFR ceilings and visibilities with the storms. Then rain will
move out by 02z Monday for metro area with winds veering to the
northwest.

Rest of forecast period will be VFR with northwest winds. Could
see some gusts up to 20 kts Monday afternoon with some scattered
CU as a weak shortwave moves through.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 AM CDT Monday for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
     Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
     Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Warren MO-Washington MO.

IL...Flood Watch until 1 AM CDT Monday for Bond IL-Calhoun IL-Clinton
     IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
     Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
     IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, May 26, 4:19 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
419 PM CDT Sun May 26 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-272130-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
419 PM CDT Sun May 26 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected through this evening with significant
severe storms possible. Damaging winds up to 80 mph, large hail up to
two inches in diameter, strong tornadoes, and flash flooding are the
primary hazards.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance of thunderstorms Friday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed. Spotters are encouraged to
report any severe weather, if observed, to the National Weather
Service.

Byrd

In the hours before

Local storm report, May 26, 7:11 PM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
711 PM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     Tstm Wnd Dmg     1 ENE Farmington        37.79N 90.41W
05/26/2024                   St. Francois       MO   Trained Spotter

            Tree snapped.

&&

AE
Local storm report, May 26, 7:14 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
714 PM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     Hail             Kirkwood                38.58N 90.42W
05/26/2024  M1.00 Inch       St. Louis          MO   Public

            location and time radar estimate. report
            from social media.

&&

MMG
Local storm report, May 26, 7:16 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
716 PM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     Hail             2 S Crestwood           38.53N 90.38W
05/26/2024  M2.00 Inch       St. Louis          MO   Public

            report from social media.

&&

MMG
Local storm report, May 26, 7:21 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
721 PM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     Hail             Marine                  38.79N 89.78W
05/26/2024  E1.75 Inch       Madison            IL   Public

            time estimate from radar.

&&

MMG
Local storm report, May 26, 7:26 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
726 PM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     Hail             2 SSW Des Peres         38.58N 90.46W
05/26/2024  M1.00 Inch       St. Louis          MO   Public

            report from social media.

&&

MMG
Local storm report, May 26, 7:27 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service St Louis MO
727 PM CDT Sun May 26 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Hail             Troy                    38.73N 89.89W
05/26/2024  M1.00 Inch       Madison            IL   Public

            report from social media.

&&

MMG

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Lincoln, IL (KILX), 00:00Z

0.5 hours before the tornado, 159 km from the path. May 27, 2024.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1023 joules per kilogram, CIN -44, lifted condensation level 1329 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-05-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 21 square meters per square second, 0 to 6 km bulk shear 44 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1023 J/kg
Mixed-layer CIN
-44 J/kg
Surface CAPE
1945 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
44 kt
0-1 km bulk shear
10 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1
0-3 km lapse rate
7.3 K/km

Open this sounding in Storm Lab

Lincoln, IL (KILX), 12:00Z

11.5 hours after it, 159 km from the path. May 27, 2024.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2024-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -97658, lifted condensation level 782 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Lincoln, IL at 12:00Z on 2024-05-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -29 square meters per square second, 0 to 6 km bulk shear 16 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-97658 J/kg
Surface CAPE
9 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
16 kt
0-1 km bulk shear
25 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.1 K/km

Open this sounding in Storm Lab

The surface observations

Salem/Leckrone (SLO), 19 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
22:35 UTC7867.5210° 6 kt1002.4
22:55 UTC7867.5180° 3 kt1002.4
23:15 UTC77.468170° 3 kt1002.4
23:35 UTC7768.4150° 3 kt1001.7TS
23:55 UTC76.568120° 4 kt1001VCTS
00:15 UTC110° 3 kt1000.7VCTS
00:35 UTC58.357.7320° 28 kt561003+TSRA
00:55 UTC61.761280° 18 kt271003.4+TSRA
01:15 UTC63.362.8290° 13 kt181003
01:35 UTC6463.5260° 7 kt1004.7+TSRA
01:55 UTC6463.5120° 5 kt1002.7
02:15 UTC6463.5140° 4 kt1001.7-TSRA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Evansville,IN radar (KVWX), 106 km away, was scanning. The volume nearest the touchdown began at 00:28 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
23:50 UTCTORNADO2 Ssw StolletownClinton, ILAn EF1 tornado with maximum winds of 97mph touched down north of Carlyle and tracked eastward significantly damaging a garage and shed, removing portions of a roof on a home, and breaking large branches off of trees. The
23:53 UTCTSTM WND DMG3 N CarlyleClinton, ILPhotos show the roof removed from one building and the partial destruction of another at Beelman Trucking. Time estimated from radar.
00:22 UTCTSTM WND DMG1 E SalemMarion, IL80 ft oak tree snapped at base on Pine Tree Drive. Photo from social media. Time estimated from radar.
00:22 UTCTSTM WND DMG1 Ese SalemMarion, ILTree snapped approximately half way up truck and lying on house. Photo from social media. Time estimated from radar.
00:22 UTCTSTM WND DMG1 Ne SalemMarion, ILTree snapped at base along North Rotan Street. Photo from social media. Time estimated from radar.
00:22 UTCTSTM WND DMG1 Ne SelmavilleMarion, ILLight pole on ground at Carpenter Drive. Photo from social media. Time estimated from radar.
00:22 UTCTSTM WND DMG1 Se SalemMarion, ILTree down over road at the corner of Lester and South Washington. Photo from social media. Time estimated from radar.
00:22 UTCTSTM WND DMG2 Nne SalemMarion, ILTree snapped about half way up truck on Hickory Grove. Photo from social media. Time estimated from radar.
00:22 UTCTSTM WND DMGSalemMarion, ILTree over road on West Porter at North Walnut. Photo from social media. Time estimated from radar.
00:22 UTCTSTM WND DMGSalemMarion, ILTrees down over Ohio Street. Photo from social media. Time estimated from radar.
00:25 UTCTSTM WND DMG2 Sse SalemMarion, IL7 year old maple snapped at base at the 200 block of Country Club Est. Time estimated from radar.
00:25 UTCTSTM WND DMGSalemMarion, ILApproximately 10 inch in diameter limb broken off and hanging on power line at the 400 block of South Pearl Street. Photo from social media. Time estimated from radar.
00:25 UTCTSTM WND DMGSalemMarion, ILTree snapped at base on Allmon Street at North College. Photo from social media. Time estimated from radar.
00:28 UTCTORNADO1 Wnw Stephen Forbes StMarion, ILA brief EF1 tornado with maximum winds of 104mph touched down just west of Forbes Lake, uprooting and snapping several trees.
00:29 UTCTORNADOOmegaMarion, ILAn EF1 tornado with maximum winds of 90mph touched down and tracked eastward south of Forbes Lake primarily uprooting and snapping trees along its path. This tornado continued into Clay County, strengthening to EF2 inten
00:31 UTCTSTM WND DMG1 W Stephen Forbes StatMarion, ILLots of trees down and damage around Stephen Forbes State Park. Time estimated by radar.
00:31 UTCTSTM WND DMG2 Nw FarinaFayette, ILMultiple snapped large tree limbs and a light metal carport destroyed between St. Peter and Farina.
00:35 UTCTSTM WND DMGEdgewoodEffingham, ILA large tree and a power line were blown down.
00:35 UTCTORNADO5 Nw XeniaClay, ILRated EF2, with a peak wind speed of 130 mph. Total path length was 8.4 miles, of which 3.6 of them were in Clay County. Originally touched down in Marion County at 7:29 pm, and moved into Clay County along Beard Road ju
00:35 UTCTSTM WND DMG1 Nnw Saint PeterFayette, IL10 power poles down on 185, 1 mile north of St. Peter, IL. Time estimated by radar.
00:35 UTCTSTM WND DMGSalemMarion, ILCorrects previous non-tstm wnd dmg report from Salem. Widespread wind damage throughout Salem, IL. Numerous trees and powerlines down. Time estimated using local ASOS observation, but may have occurred as early as 7:20 C
00:35 UTCTSTM WND GST 641 Nnw SalemMarion, IL
00:35 UTCTSTM WND GST 641 Nw SalemMarion, IL
00:35 UTCNON-TSTM WND DMGSalemMarion, ILWidespread wind damage throughout Salem, IL. Numerous trees and powerlines down. Time estimated using local ASOS observation, but may have occurred as early as 7:20 CDT.
00:38 UTCTSTM WND DMG4 Nnw XeniaClay, ILA machine shed was damaged and a few trees were blown down in Songer Township north of Xenia.
00:38 UTCTSTM WND DMG4 N XeniaClay, ILHog barn leveled and several power poles leaning or broken. Debris from the barn was entangled in the power lines.
00:38 UTCTSTM WND DMGXeniaClay, ILNumerous trees and power lines were blown down.
00:38 UTCTSTM WND GST 653 W XeniaClay, IL
00:40 UTCTSTM WND DMG1 N FloraClay, ILSeveral trees were blown down.
00:40 UTCTSTM WND DMGFloraClay, ILNumerous trees were blown down, including one that fell onto a camper at Charley Brown Park. No injuries reported.
00:42 UTCTSTM WND DMG3 W FloraClay, ILTree limbs down onto camper at Charlie Brown Park.
00:42 UTCTSTM WND DMGFloraClay, ILA tree was snapped and power lines were knocked down.
00:43 UTCTSTM WND DMGFloraClay, ILA large tree was blown onto a house, trapping people inside. No injuries were reported.
00:45 UTCTSTM WND DMGFlora Municipal AirportClay, ILSeveral trees were blown down and the power was out in the area.
00:48 UTCHAIL 11 W LouisvilleClay, IL
00:50 UTCTSTM WND DMGLouisvilleClay, ILTrees down and car port damaged.
00:53 UTCTSTM WND DMGClay CityClay, ILLarge tree limb down.
00:55 UTCHAIL 1DahlgrenHamilton, IL
00:59 UTCTSTM WND DMG6 W BogotaJasper, ILReport from mPING: Trees uprooted or snapped; Roof blown off. Time estimated by radar.
01:00 UTCTSTM WND GST 60SimsWayne, ILEstimated 60 mph winds near Sims.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are

The other tornadoes of May 26, 2024

69 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 261:06 AM CDTEF2Benton, AR5.4650$2.0 million
May 261:23 AM CDTEF1Benton, AR2.3600$100,000
May 261:24 AM CDTEF2Benton, AR2.41,500$200,000
May 261:46 AM CDTEF2Benton, AR7.43,000$80 million
May 262:10 AM CDTEF1Benton, AR3.2300$150,000
May 262:16 AM CDTEF1Madison, AR8.9500$75,000
May 263:27 AM CDTEF3Olvey tornado, AR21.62,00041
May 263:32 AM CDTEF0Taney, MO4.0150$50,000
May 263:33 AM CDTEF0Dade, MO3.175$95,000
May 263:39 AM CDTEF1Wright, MO2.31,200$100,000
May 263:59 AM CDTEF3Marion, AR34.61,760117
May 264:11 AM CDTEF0Dallas, MO0.8100$18,000
May 264:19 AM CDTEF0Ozark, MO4.950$5,000
May 264:26 AM CDTEF2Baxter, AR5.3400
May 265:03 AM CDTEF1Fulton, AR10.4500
May 265:58 AM CDTEF1Sharp, AR12.0600
May 266:04 AM CDTEF2Oregon, MO45.54001$1.1 million
May 266:15 AM CDTEF1Randolph, AR2.2600
May 266:24 AM CDTEF1Randolph, AR5.0300
May 266:29 AM CDTEF1Randolph, AR0.550
May 267:07 AM CDTEF2Stoddard, MO25.6300$215,000
May 267:15 AM CDTEF3Stoddard, MO19.6300$1.8 million
May 268:10 AM CDTEF1Graves, KY4.750$10,000
May 268:25 AM CDTEF1Calloway, KY22.0100$80,000
May 268:35 AM CDTEF1Calloway, KY4.0150$20,000
May 268:50 AM CDTEF1Trigg, KY5.870$5,000
May 268:59 AM CDTEF2Trigg, KY19.0250$205,000
May 269:21 AM CDTEF1McLean, KY9.6100$55,000
May 2611:21 AM CDTEF1Clinton, KY0.7250
May 2611:29 AM CDTEF1Clinton, KY0.475
May 261:48 PM EDTEF1Knox, KY0.860$200,000
May 263:28 PM EDTEF1Jackson, OH3.8125$30,000
May 264:23 PM EDTEF0Putnam, WV0.375$10,000
May 265:00 PM CDTEF0Rock, WI11.850$112,000
May 265:11 PM CDTEF1Wright, MO14.2400$515,000
May 266:14 PM EDTEF1City of Salem, VA2.0300$1.2 million
May 265:15 PM CDTEF0Rock, WI14.450$64,000
May 265:27 PM CDTEF0Jefferson, WI5.530$15,000
May 265:39 PM CDTEF3Howell, MO12.47505$1.6 million
May 265:44 PM CDTEF0Jefferson, MO0.2100$10,000
May 265:48 PM CDTEF1Saint Louis, MO to IL8.8172$40,000
May 266:12 PM CDTEF2Shannon, MO3.2250$75,000
May 266:20 PM CDTEF0Shannon, MO1.775$20,000
May 266:34 PM CDTEF0Saint Clair, IL10.5500$26,000
May 266:38 PM CDTEF3Johnson, IL4.93001$750,000
May 266:44 PM CDTEF0Reynolds, MO3.3276
May 266:50 PM CDTEF1Clinton, IL18.5325$123,000
May 266:51 PM CDTEF0Reynolds, MO18.2167$500
May 266:53 PM CDTEF0Reynolds, MO4.5279$500
May 266:54 PM CDTEF0Carter, MO0.250$1,000
May 267:25 PM CDTEF1Bollinger, MO5.3250$70,000
May 267:29 PM CDTEF2Marion, IL8.3500$10 million
May 267:30 PM CDTUnratedLivingston, KY0.125
May 267:34 PM CDTEF0Union, KY3.550$2,000
May 268:01 PM CDTEF3Eddyville tornado, KY34.1700121$3.4 million
May 268:13 PM CDTEF1Union, IL6.9100$43,000
May 268:26 PM CDTEF1White, IL to IN34.1500$382,000
May 269:27 PM EDTEF0Culpeper, VA4.81005$250,000
May 268:27 PM CDTEF1Lawrence, IL6.8250
May 269:49 PM EDTEF2Knox, IN12.150$700,000

All 70 of them

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.